MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522RNAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522RNAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522RNAS
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event.The device has been returned, but not yet evaluated.Further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that the insulin pump had an unexpected pump alarm during normal use.Blood glucose level at the time of the incident was 143 mg/dl.The customer stated that she was in a prime rewind loop.The customer stated she was trying to rewind the insulin pump and it keeps pushing out insulin and it kept doing it and then saw a compromised force sensor system alarm.The customer was advised that the insulin pump would be replaced and agreed to return the product for analysis.
 
Additional Manufacturer Narrative
Findings: motor error alarm during the basic occlusion test due to faulty force sensor resistor.Unable to confirm compromised forced sensor alarm due to motor error alarm.Pump passed displacement test, self test and unexpected alarm error test.Pump passed all operating currents tested within the spec range and passed off no power test.Pump received with corroded battery tube, cracked reservoir tube lip, cracked reservoir tube and minor scratches on display window noted.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522RNAS
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6845002
Report Number2032227-2017-44780
Device Sequence Number10884689
Product Code OYC
UDI-Device Identifier00613994378866
UDI-Public(01)00613994378866
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-522RNAS
Device Catalogue NumberMMT-522RNAS
Device Lot NumberA000112962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2017
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer11/10/2017
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight141